Pembrolizumab-induced ocular Myasthenia Gravis with anti-titin antibody and necrotizing myopathy

Asako Onda, Shinji Miyagawa, Naoko Takahashi, Mina Gochi, Masamichi Takagi, Ichizo Nishino, Shigeaki Suzuki, Chizuko Oishi, Hiroshi Yaguchi

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

A 73-year-old man developed diplopia after the administration of pembrolizumab for lung adenocarcinoma. He had ptosis and external ophthalmoplegia without general muscle weakness. Serum CK levels were elevated. Although autoantibodies to acetylcholine receptor and muscle-specific kinase, the edrophonium test, and the repetitive nerve stimulation test were all negative, anti-titin autoantibody was positive, leading to the diagnosis of myasthenia gravis (MG). Muscle pathology showed necrotizing myopathy with tubular aggregates. Unlike previously reported cases of pembrolizumab-associated MG, the present case showed ocular MG. This is the first case of pembrolizumab-associated MG with anti-titin antibody, as well as the first case with tubular aggregates.

Original languageEnglish
Pages (from-to)1635-1638
Number of pages4
JournalInternal Medicine
Volume58
Issue number11
DOIs
Publication statusPublished - 2019 Jan 1

Fingerprint

Connectin
Myasthenia Gravis
Muscular Diseases
Anti-Idiotypic Antibodies
Autoantibodies
Congenital Structural Myopathies
Edrophonium
Ophthalmoplegia
Muscles
Diplopia
Muscle Weakness
Cholinergic Receptors
Phosphotransferases
Pathology
pembrolizumab
Serum

Keywords

  • Anti-titin antibody
  • Necrotizing myopathy
  • Ocular myasthenia gravis
  • Pembrolizumab
  • Tubular aggregates

ASJC Scopus subject areas

  • Internal Medicine

Cite this

Onda, A., Miyagawa, S., Takahashi, N., Gochi, M., Takagi, M., Nishino, I., ... Yaguchi, H. (2019). Pembrolizumab-induced ocular Myasthenia Gravis with anti-titin antibody and necrotizing myopathy. Internal Medicine, 58(11), 1635-1638. https://doi.org/10.2169/internalmedicine.1956-18

Pembrolizumab-induced ocular Myasthenia Gravis with anti-titin antibody and necrotizing myopathy. / Onda, Asako; Miyagawa, Shinji; Takahashi, Naoko; Gochi, Mina; Takagi, Masamichi; Nishino, Ichizo; Suzuki, Shigeaki; Oishi, Chizuko; Yaguchi, Hiroshi.

In: Internal Medicine, Vol. 58, No. 11, 01.01.2019, p. 1635-1638.

Research output: Contribution to journalArticle

Onda, A, Miyagawa, S, Takahashi, N, Gochi, M, Takagi, M, Nishino, I, Suzuki, S, Oishi, C & Yaguchi, H 2019, 'Pembrolizumab-induced ocular Myasthenia Gravis with anti-titin antibody and necrotizing myopathy', Internal Medicine, vol. 58, no. 11, pp. 1635-1638. https://doi.org/10.2169/internalmedicine.1956-18
Onda, Asako ; Miyagawa, Shinji ; Takahashi, Naoko ; Gochi, Mina ; Takagi, Masamichi ; Nishino, Ichizo ; Suzuki, Shigeaki ; Oishi, Chizuko ; Yaguchi, Hiroshi. / Pembrolizumab-induced ocular Myasthenia Gravis with anti-titin antibody and necrotizing myopathy. In: Internal Medicine. 2019 ; Vol. 58, No. 11. pp. 1635-1638.
@article{50a57dcb6e424be2b9b76f0f16ad93de,
title = "Pembrolizumab-induced ocular Myasthenia Gravis with anti-titin antibody and necrotizing myopathy",
abstract = "A 73-year-old man developed diplopia after the administration of pembrolizumab for lung adenocarcinoma. He had ptosis and external ophthalmoplegia without general muscle weakness. Serum CK levels were elevated. Although autoantibodies to acetylcholine receptor and muscle-specific kinase, the edrophonium test, and the repetitive nerve stimulation test were all negative, anti-titin autoantibody was positive, leading to the diagnosis of myasthenia gravis (MG). Muscle pathology showed necrotizing myopathy with tubular aggregates. Unlike previously reported cases of pembrolizumab-associated MG, the present case showed ocular MG. This is the first case of pembrolizumab-associated MG with anti-titin antibody, as well as the first case with tubular aggregates.",
keywords = "Anti-titin antibody, Necrotizing myopathy, Ocular myasthenia gravis, Pembrolizumab, Tubular aggregates",
author = "Asako Onda and Shinji Miyagawa and Naoko Takahashi and Mina Gochi and Masamichi Takagi and Ichizo Nishino and Shigeaki Suzuki and Chizuko Oishi and Hiroshi Yaguchi",
year = "2019",
month = "1",
day = "1",
doi = "10.2169/internalmedicine.1956-18",
language = "English",
volume = "58",
pages = "1635--1638",
journal = "Internal Medicine",
issn = "0918-2918",
publisher = "Japanese Society of Internal Medicine",
number = "11",

}

TY - JOUR

T1 - Pembrolizumab-induced ocular Myasthenia Gravis with anti-titin antibody and necrotizing myopathy

AU - Onda, Asako

AU - Miyagawa, Shinji

AU - Takahashi, Naoko

AU - Gochi, Mina

AU - Takagi, Masamichi

AU - Nishino, Ichizo

AU - Suzuki, Shigeaki

AU - Oishi, Chizuko

AU - Yaguchi, Hiroshi

PY - 2019/1/1

Y1 - 2019/1/1

N2 - A 73-year-old man developed diplopia after the administration of pembrolizumab for lung adenocarcinoma. He had ptosis and external ophthalmoplegia without general muscle weakness. Serum CK levels were elevated. Although autoantibodies to acetylcholine receptor and muscle-specific kinase, the edrophonium test, and the repetitive nerve stimulation test were all negative, anti-titin autoantibody was positive, leading to the diagnosis of myasthenia gravis (MG). Muscle pathology showed necrotizing myopathy with tubular aggregates. Unlike previously reported cases of pembrolizumab-associated MG, the present case showed ocular MG. This is the first case of pembrolizumab-associated MG with anti-titin antibody, as well as the first case with tubular aggregates.

AB - A 73-year-old man developed diplopia after the administration of pembrolizumab for lung adenocarcinoma. He had ptosis and external ophthalmoplegia without general muscle weakness. Serum CK levels were elevated. Although autoantibodies to acetylcholine receptor and muscle-specific kinase, the edrophonium test, and the repetitive nerve stimulation test were all negative, anti-titin autoantibody was positive, leading to the diagnosis of myasthenia gravis (MG). Muscle pathology showed necrotizing myopathy with tubular aggregates. Unlike previously reported cases of pembrolizumab-associated MG, the present case showed ocular MG. This is the first case of pembrolizumab-associated MG with anti-titin antibody, as well as the first case with tubular aggregates.

KW - Anti-titin antibody

KW - Necrotizing myopathy

KW - Ocular myasthenia gravis

KW - Pembrolizumab

KW - Tubular aggregates

UR - http://www.scopus.com/inward/record.url?scp=85065788333&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85065788333&partnerID=8YFLogxK

U2 - 10.2169/internalmedicine.1956-18

DO - 10.2169/internalmedicine.1956-18

M3 - Article

VL - 58

SP - 1635

EP - 1638

JO - Internal Medicine

JF - Internal Medicine

SN - 0918-2918

IS - 11

ER -